Your story could be mine! Partially that is, my internist politely ordered my neuro to switch meds because the tegretol messed up my thyroïd!
It caused me to become hypothyroïd, it made me hyponatremic, hypocalciaemic and it interfered with my adrenals. And that is only part of the sidefx I suffered from it!
Indeed........I also gained a lot of weight over the years!
You are right that the info about tegretol (or other AED's) causing hypothyreoïdie is contradictive! But still.......where there is smoke there's fire!
My neuro wants to start me on Keppra now. For you that is not a good option, since it is only quite recently marketed and therefore insufficient data is available as to teratogenic effects. But I did came across info that there are neurologists who give women on Keppra the green light to conceive........
Women in their childbearing ages are often started on lamictal. Also one of the newer drugs, but already slightly older than Keppra and: it has prooven to be save for the unborn child!
By the way if you are hypothyroïd and it is caused by teg, there is a slight chance it will reverse itself by quiting the teg; although data is also contadictive on this item.
But.........I haven't come across any data about Hashimoto, where there are antibodies involved (it's an auto-immune illness). All the data I came across simply stated: hypothyreoïd due to.........., never did it say: Hashimoto thyroïditis!
Therefor my question would be: can teg make the body turn on itself and causing auto-immune ilnesses?
I do know it can cause a Lupus like syndrome..........but hashi?
hope my posting was helpful to you!
Lot's of luck!